MAUDE Adverse Event Report: TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT

TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT
Catalog Number T5-2530-191-US
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two tryton devices were used.Information for second tryton device: catalogue number: t5-2525-191-us, manufacture date: 08/24/2017, unique device identifier (udi) number: (b)(4), lot number: uah24b1000, expiration date: 08/23/2019.Production records and trend analysis were reviewed with no device problem found.Because the device was not returned and therefore, not available for testing, a definitive conclusion by tryton could not be reached.However, both doctors and the customer sales representative involved in this case concluded that tryton device was not at fault.The second tryton was pulled off the balloon by the 2nd diagonal stent.Furthermore, lifted struts on the 2nd diagonal stent caused it to become entangled with the second tryton stent and thus be pulled from its original location.It is concluded that the resulting lad dissection was the result of the 2nd diagonal stent struts being lifted and not the result of any issue with the tryton stent/device.
 
Event or Problem Description
An attempt was made to treat the lad/3rd diagonal lesion using two tryton stents.The first tryton stent (2.5x3.0) was unable to cross the lesion due to, what was later determined to be, interference from a stent that had been previously implanted at the 2nd diagonal and which had lifted struts.The first tryton was successfully withdrawn without being expanded.The 3rd diagonal lesion was dilated again.This was followed with attempting to treat the lesion with a second tryton device (2.5x2.5).The second tryton device was also unable to cross the lesion.When trying to withdraw the second tryton device, it became dislodged and came to rest in the right common femoral artery.Left femoral access was obtained and the stent was retrieved using a snare.The removed second tryton device was examined and found to have attached to it the previously implanted 2nd diagonal stent.The following angiogram showed a dissection in the lad which was subsequently treated with stenting.

Brand Name
TRYTON SIDE BRANCH STENT
Common Device Name
BARE METAL CORONARY STENT
Manufacturer (Section D)
TRYTON MEDICAL, INC.
1000 park forty plaza
suite 325
durham NC 27713
MDR Report Key8770092
Report Number3007210870-2019-00004
Device Sequence Number1690620
Product Code MAF
UDI-Device Identifier00894588002132
UDI-Public00894588002132
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Catalogue NumberT5-2530-191-US
Device Lot NumberUBC19D1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;